Reaction to Docetaxel

I was given docetaxel in November following three cycles of EC cyclophosphamide.  Unfortunately I had a very severe reaction and spent three weeks in hospital with serious ulcerative colitis.  My oncologist stopped my chemotherapy.  She says that when I am well enough I will have 5 sessions of radiotherapy.  I have lost all my hair, the skin on my face, mouth, tongue, hands and feet (now coming off for the second time) and today I noticed that my nails on my hands and feet are lifting.  Is this usual?  It is now over two months since the docetaxel, so I am surprised to still have side effects such as loss of nails and skin.  I have three questions:-

1.  Is this a normal reaction to docetaxel?

2. When will the side effects finish?

3.  Will the four sessions of chemo be enough to prevent a recurrencen or has that all been a waste of time?

Thank you for reading htis post and I look forward to hearing about other people's experences.

Parents
  • Hiya

    No real answers for you so i apologise.

    That reaction can happen on this chemo, unfortunately. It's not the actual chemo supposedly, it's the additives that are in it that causes those severe reactions.

    My wife is currently on docetaxel, and her first one went fine. But the reaction can happen on the 2nd one too. The nail and feet thing is a recognised side effect. Basically anything that can affect your hair can affect your nails. They're made up from the same things or very similar things. So that can go hand in hand. She also has the mouth thing. But has improved somewhat after getting thrush medication and difflam. But she says water tastes awful. Like plastic, so struggles with that. She also keeps away from sharp foods (citrus etc), spices and tomatoes as they can make things a lot worse.

    I'm really sorry you had that reaction and my wife is terrified about her 2nd one which is this Thursday.

Reply
  • Hiya

    No real answers for you so i apologise.

    That reaction can happen on this chemo, unfortunately. It's not the actual chemo supposedly, it's the additives that are in it that causes those severe reactions.

    My wife is currently on docetaxel, and her first one went fine. But the reaction can happen on the 2nd one too. The nail and feet thing is a recognised side effect. Basically anything that can affect your hair can affect your nails. They're made up from the same things or very similar things. So that can go hand in hand. She also has the mouth thing. But has improved somewhat after getting thrush medication and difflam. But she says water tastes awful. Like plastic, so struggles with that. She also keeps away from sharp foods (citrus etc), spices and tomatoes as they can make things a lot worse.

    I'm really sorry you had that reaction and my wife is terrified about her 2nd one which is this Thursday.

Children
  • Thank you for replying.  I do hope that your wife's remaining sessions are bearable. 

    I amsurprised that it has taken such a while to affect my finger nails.  It makes me wonder how long it stays in your body.  I lost my sense of taste and smell but they have returned.  I have heard that a few drops of lemon in water can improve the taste for some people.

    Sending good thoughts to you wife for Thursday.  I hope that it will be fine.